Announcement

Collapse
No announcement yet.

Medication changes

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Medication changes

    Going through some challenges changing medications. I'm coming off latuda and once that's done starting topiramate. I've had alot of anxiety and feelings of hopelessness. I also take lithium. As well zopiclone and temazepam for sleep. Ativan as needed for anxiety. Has anyone else experienced coming off latuda? It's been really hard

    #2
    I only took latuda briefly, but I think coming off any medication is often difficult if you have been taking it for a substantial period of time. So in that way, yes, I do know the horror of withdrawing from meds and the particulars of antipsychotics. I think it is important to take it very very slow. In this way I trust my pharmacist over my psychiatrist. In my experience,psychiatrists want to move you off the med too quickly without understanding the crippling withdrawal that comes with it. Beyond that, I think it is a time to take it slow, let your body adjust... good luck, I hope it all works out

    Comment


      #3
      Hello Billgerrior.and welcome . Please do not hesitate to ask more questions, answer other people's questions and/or use the forum to vent out some of your frustrations.

      I never taken Latuda, but I have had difficult withdrawals with other meds. Sometimes you need to talk with your doctor or pharmacist and see what can be done to ease the withdrawal problems. I notice that you take zopiclone, termazepam and Ativan. All three are sedatives and they could be ganging up on you and having an adverse effect rather than a beneficial one. The drug product monogragh states that Zoplclone should only be taken for 7-10 days. It's on page 36 of the mfg's drug product monograph. You can find it at https://pdf.hres.ca/dpd_pm/00046512.PDF and go to page 36. . That doesn't mean that your doc is wrong in prescribing it. But questions should be asked and answered. Take Care. paul m.
      "Alone we can do so little;
      Together we can do so much"
      Helen Keller

      Comment


        #4
        Welcome to the forum Billgerrior.
        AJ

        Humans punish themselves endlessly
        for not being what they believe they should be.
        -Don Miguel Ruiz-

        Comment


          #5
          Hi Bellgerrior,

          I hope you're doing better.

          To be honest, I'm not sure if I've taken Latuda or not. I've been on so many different medication cocktails I don't remember most of them. Especially the ones I tried at the beginning...

          However, as stated above, GO SLOWLY!!! I once followed my psychiatrists' recommendations to switch medication and it was horrible! Never again. I had such withdrawal, it felt like I had the flu. I couldn't get out of bed for three days!

          Through personal experience, I recommend that you talk with your pharmacist. Since my withdrawal experience, I've trusted my pharmacist's knowledge of medication side effects and dosage much more than any of my doctors.

          Take care,

          Comment


            #6
            It's been 12 days since your post. I hope you've been able to find some help with your meds. Meds are a hard one. We need expert advice from our Pharmacists and Doctors about what's working and what's not. I hope you've been able to talk to your Pharmacist about something that'll work better for you while getting off these meds.

            I've never been on Latuda myself but I've heard that it can be a hard one to change from.

            Comment


              #7
              Hi Im new here. Had a question my daughter was diagnosed with bipolar 1 with psychosis 10yrs ago. She has been on an antipsychotic since then with fairly good stability no further hospitalizations. My question is long term effects.. she was trialled on slow weaning off but psychosis returned and is now on fairly low dose and no other meds. Would be nice to know if there is anyone on here that have been on antipsychotics for 10 plus years and doing well? Thanks

              Comment


                #8
                Hi Mommz, I am going to assume you are talking about atypical/second generation antipsychotics because that is by and large what we are taking. My memory is really hazy as to when I began taking Seroquel, but I do believe it is heading towards a decade. In the beginning I gained a fair amount of weight. As of now, I take a high dose so I am pretty sedated in the morning, my cholesterol is a bit problematic but not to the point I require intervention ( I exercise daily and do not eat meat so I do blame the Seroquel). If your daughter can maintain stability on a low dose I think that is great. I believe these drugs are very helpful and necessary, but I will not lie and say they are perfectly healthy for our bodies. This is another reason why being diligent about overall health is also important. It should help mitigate some of the effects and exercise/healthy eating is tremendous for the mood.

                Comment


                  #9
                  Hi Mommz and welcome to the forum. MissMoods has made some good points. I have been on mood stabilizers for years, probably at least 25 yrs or more. I have also been on antipsychotics although not continuously during that time.

                  It's always about benefit vs risk. How well is a drug working for you, and how is your body tolerating it? As MissMoods has said, there are some things that can help with side effects and complications from medication.

                  Psych medication has meant the difference between being a functioning, reasonably happy human being, compared to a life of chaos and hospitalizations. And I still hate taking it!

                  AJ

                  Humans punish themselves endlessly
                  for not being what they believe they should be.
                  -Don Miguel Ruiz-

                  Comment


                    #10
                    Thanks missmoods and AJ you both made great points and a healthy lifestyle sure helps. Missmoods shes actually on one of the older generation meds perphenazine the atypicals had too many distressing side effects and so far this has been great for the last 4 yrs. I appreciate the input and absolutely benefit /risks have to be considered.

                    Comment


                      #11
                      Hello Mommz and welcome. I've taken antipychotics for 10 plus yrs then i went off of them as lithium worked better for a while. Then I had to go off of lithium due to side effects and I'm back on antipychotics again. I find that if I manage my seroquel and zyprexa that they work well with few side effects, however if I don't manage them properly (by managing them I mean taking them at the proper time, dose etc) I find that they make me groggy. I also have some problems with Parkinson like symtoms, which make them a little bit of a challange for me as I already have parkinson's . Take Care. paul m
                      "Alone we can do so little;
                      Together we can do so much"
                      Helen Keller

                      Comment

                      Working...
                      X